Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 25, 2006, 6:10 PM CDT for Adair County, Russell County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 25, 2006, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Adair County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 125 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 252313
FFWLMK
KYC001-207-260315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
ISSUED BY NATIONAL WEATHER SERVICE PADUCAH KY
610 PM CDT SUN JUN 25 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY.
RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY.
* UNTIL 1015 PM CDT
* AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
OVER SOME ROADWAYS IN THE WARNED AREA. IN ADDITION...DOPPLER RADAR
ESTIMATES 4 TO 5 INCHES OF RAIN HAS ALREADY FALLEN OVER PORTIONS
OF THE AREA. ADDITIONAL HEAVY RAINS ARE EXPECTED IN THE NEXT
HOUR OR SO.
* LOCATIONS IN THE WARNING INCLUDE VESTER...SALEM...RUSSELL
SPRINGS...GRADYVILLE...ELLA AND COLUMBIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3698 8544 3688 8514 3691 8503 3699 8488
3711 8500 3718 8522 3713 8545
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:02 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 25, 2:02 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT SUN JUN 25 2006 .SHORT TERM (TONIGHT-MONDAY)... CURRENTLY...WATER VAPOR LOOP SHOWING DISSIPATING SHORTWAVE MOVING NORTHEASTWARD THROUGH CENTRAL KENTUCKY...ALONG WITH A STRONGER UPPER LOW OVER EASTERN IOWA. AT THE SURFACE...AN INVERTED TROUGH STRETCHES FROM THE GULF TO THE UPPER LOW OVER IOWA...AS A LARGE MOISTURE PUSH IS LOCATED ON THE EAST SIDE OF THIS OVER THE SOUTHEASTERN STATES. WEAK UPPER SHORTWAVE AND LOW-LEVEL WEAK CONVERGENCE IS HELPING TO GENERATE SHWRS/STRMS JUST NW OF THE CWA. TROPICAL MOISTURE PLUS INVERTED SFC TROUGH IS GENERATING CONVECTION JUST SOUTHEAST OF THE CWA...AND EVEN INTO THE SOUTHERN CWA. WE ARE LOCATED IN BETWEEN THE MAIN FORCING AREAS...SO THE BEST CHANCES OF PRECIPITATION THIS EVENING WILL BE ACROSS THE FAR NWRN CWA AND THE FAR ERN AND SERN CWA. LOWER DEWPOINTS ARE LOCATED OVER THE NERN CWA...AND AS A RESULT DO NOT HAVE POPS OVER THIS AREA. BASED ON RAINFALL AMOUNTS FROM YESTERDAY AND TODAY OVER THE JKL CWA...COULD HAVE HEAVY RAINFALL OVER THE FAR SOUTHEASTERN CWA. WILL INSERT HEAVY RAIN WORDING WHERE LIKELY POPS WILL BE LOCATED. MAJORITY OF THIS WILL REMAIN IN BNA AND JKL CWAS HOWEVER WILL STILL MENTION IN THE ZONES WHERE APPROPRIATE AND IN THE HWO. WILL TWEAK POPS BACK AFTER MIDNIGHT AS INSTABILITY WEAKENS. CONVECTION OVER THE FAR NWRN CWA WILL LIKELY BE SHORT-LIVED AND SHOULD DISSIPATE LATER THIS EVENING. WILL KEEP A SLT CHC POP IN OVER THE WRN AND NWRN CWA OVERNIGHT JUST IN CASE CONVECTION OVER IL/MO/WRN KY HOLDS TOGETHER AS IT SLOWLY MOVES EASTWARD. OVERNIGHT LOWS WILL GENERALLY BE IN THE MID TO UPPER 60S BASED ON EXPECTED CLOUD COVER. LOCATIONS IN VALLEYS OR UNDER SOME CLEARING SKIES COULD DIP INTO THE LOWER 60S. FOR MONDAY...MOISTURE WILL CONTINUE TO PUSH WESTWARD FROM THE SERN STATES. THIS COMBINED WITH THE APPROACH OF THE UPPER LOW AND GOOD DIVERGENCE ALOFT WILL YIELD SHOWERS AND STORMS TOMORROW...MAINLY IN THE AFTERNOON AND EVENING HOURS. LAPSE RATES WILL BE A BIT STEEPER TOMORROW WITH COLDER 500MB TEMPS ALOFT. ALSO...DEEP LAYER SHEAR WILL INCREASE...YIELDING A CHC FOR STRONG TO SEVERE STORMS TOMORROW...ESPECIALLY OVER THE FAR WRN CWA. WITH COLDER TEMPS ALOFT AND STEEP LOW-LEVEL LAPSE RATES...COULD SEE MARGINALLY SEVERE HAIL AND DAMAGING WINDS RESPECTIVELY. STORM PREDICTION CENTER ALSO MENTIONS THE OUTSIDE CHANCE OF A LANDSPOUT TYPE TORNADO...BUT WILL NOT MENTION THE THREAT IN THE HWO AT THIS TIME. WOULD LIKE TO SEE IF IT IS MENTIONED WITH THE NEXT DAY 2 OUTLOOK. GENERALLY HAVE 40-50% POPS TOMORROW...WITH HIGHS IN THE LOWER 80S WEST TO UPPER 70S EAST. AL .LONG TERM (MONDAY NIGHT-SUNDAY)... WESTERN RIDGE/EASTERN TROUGH PATTERN IS EXPECTED TO PERSIST THROUGH AT LEAST THE END OF THE WEEK...POSSIBLY RELAXING A BIT OVER THE WEEKEND. SURFACE LOW OVER FLORIDA TODAY WILL DRIFT NORTH THROUGH THE TENNESSEE AND OHIO VALLEYS MONDAY AND TUESDAY IN A WARM MOIST ATMOSPHERE...RESULTING IN A CONTINUATION OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. NAM/GFS/ECMWF/GEM/GFS ENSEMBLE MEAN IN DECENT AGREEMENT BRINGING AN UPPER SHORTWAVE TROUGH AND EMBEDDED VORT MAX SOUTHEAST OUT OF THE MIDWEST BY WEDNESDAY AFTERNOON. GENERAL SURFACE PRESSURE FALLS ALSO INDICATED WITH POSSIBLY A WEAK EAST-WEST BOUNDARY NORTH OF THE OHIO RIVER. HAVE INTRODUCED SMALL CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 64 CLOSEST TO BEST MOISTURE AND DYNAMICS. WILL CONTINUE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THURSDAY AND FRIDAY AS THE LARGE SCALE PATTERN REMAINS GENERALLY UNCHANGED. GFS ENSEMBLE MEAN AND ECMWF THEN RELAX THE UPPER PATTERN OVER THE WEEKEND INTO A BIT MORE ZONAL FLOW...ALONG WITH A DECREASE IN ATMOSPHERIC MOISTURE. THUS WILL KEEP WITH THE DRY FORECAST FOR SATURDAY AND SUNDAY. AS THE EASTERN TROUGH FLATTENS OUT AND RELATIVE HUMIDITY DECREASES...EXPECT MORE SUNSHINE OVER THE WEEKEND. IN ADDITION...BERMUDA HIGH BUILDS WESTWARD INTO THE SOUTHEAST UNITED STATES. SO...EXPECT TEMPERATURES TO BEGIN TO HEAT UP A BIT BY THE END OF THE FORECAST PERIOD. 13 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 25, 3:30 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT SUN JUN 25 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM CDT SUN JUN 25 2006 /430 PM EDT SUN JUN 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WEAK SURFACE BOUNDARY ACROSS THE AREA WILL GENERATE SCATTERED THUNDERSTORMS OVER EAST CENTRAL AND SOUTH CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM LEXINGTON TO BOWLING GREEN BETWEEN 4PM AND 10PM EDT. ADDITIONAL ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN INDIANA AND WEST CENTRAL KENTUCKY THROUGH THE EVENING HOURS. ANY STORMS THAT FORM WILL BE SLOW MOVING...WHICH WILL RESULT VERY HEAVY RAINFALL OVER THE SAME LOCATIONS. THIS COULD RESULT IN MINOR FLOODING OF URBAN AREAS...SMALL STREAMS AND OTHER LOW LYING AREAS. IN ADDITION...DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. AN UPPER LEVEL DISTURBANCE WILL GENERATE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ON MONDAY ACROSS THE ENTIRE OUTLOOK AREA. A FEW OF THESE STORMS COULD BECOME MARGINALLY SEVERE WITH HAIL AND DAMAGING WINDS BEING THE BIGGEST THREATS. IN ADDITION...HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. THE BEST CHANCE FOR SEVERE WEATHER...POSSIBLY EVEN AN ISOLATED WEAK BRIEF TORNADO...WILL BE WEST OF A LINE FROM SALEM...TO BRANDENBURG...TO MORGANTOWN. ADDITIONAL SCATTERED THUNDERSTORMS CAN BE EXPECTED IN THE AFTERNOONS AND EVENINGS FOR THE REST OF THE WORK WEEK. ALL STORMS PRODUCE DANGEROUS LIGHTNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING. ALSO...SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN THIS EVENING TO THE NATIONAL WEATHER SERVICE. AL/13
In the hours before
Special weather statement, Jun 25, 4:14 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 514 PM EDT SUN JUN 25 2006 KYZ077-078-081-082-252245- ADAIR-CLINTON-CUMBERLAND-RUSSELL- 414 PM CDT SUN JUN 25 2006 AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG THUNDERSTORMS. ONE WAS IN SOUTHERN CUMBERLAND COUNTY AND THE OTHER WAS ALONG THE ADAIR AND RUSSELL COUNTY LINE. THESE STORMS WERE MOVING VERY SLOWLY TO THE SOUTH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR... ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THESE STORMS MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. JA
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.